MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Codes Off-Label Use (1494); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2) patient date of birth ¿ not available from the facility.A3) patient sex - not available from facility.A5) patient ethnicity - not available from facility.B6) relevant tests/laboratory data ¿ not available from the facility.H6) based on the device evaluation and investigation, it is suspected that the patient condition/target lesion being a cto contributed to the difficulty of hydration reaching the treatment site.The lack of hydration resulted in the damage to the distal tip of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat a lesion in the right coronary artery.A spectranetics elca coronary laser atherectomy catheter was used to treat the patient via radial access (off-label use).During use, the catheter could not be recognized after insertion and failed to calibrate.Another catheter was used to complete the procedure with no reported patient harm.Upon device evaluation on 29may2025, visual inspection found the inner lumen was deformed inward, and there was missing and broken epoxy, with chipped fibers at the elca distal tip.This report captures the elca with missing material, potential for harm.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22318195
Report Number3007284006-2025-00117
Device Sequence Number8830451
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)250403(10)FG023C21D
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2025
Device Model Number110-004
Device Catalogue Number110-004
Device Lot NumberFG023C21D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 6F GUIDE CATHETER; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO 0.018 GUIDE WIRE; TERUMO 6F INTRODUCER SHEATH
Patient Age53 YR
Patient SexUnknown
Patient Weight65 KG
Patient RaceAsian